Aa
A
A
A
Close
ADD / ADHD Community
3.39k Members
Avatar universal

does vyvanse stop working after a while?what should i do?

Hi, so im a highschool student, and i was prescribed with Adderal..long story short it just didnt work out. I stared off on 15mg and it was overwhelming. I had terrible headaches, and i was always on edge. My heart rate was going so fast, i had to go to the nurse (i thought i was having a heartattack!!) With adderal i always felt the need to be moving, it had a super high kick. Another thing is that i had a COMPLETE loss of appetite, i didnt feel like i had to eat. I did not know this at the time, but Adderal is supposed to be swallowed, not opened up(like i did). It was a little misleading because on the packaging it said it could be opened up rather than swallowed, but my doctor said otherwise. I was on Adderal for about a week and it did help me out but the side effects were just not worth it. My doctor then switched me to Vyvanse (because of my anxiety, adderall wasnt so great, and because i cannot swallow pills) It was mucchh better. I still had faster heartbeats than normal , but not as fast as when i was on adderal. Im currently on 40mg, and it seemed to have been working until recently. Ive also been on spring break for the past week, so i did not take the drug(i feel like it worked waay better before).. Ive now been on vyvanse for about 4 weeks maybe? and i feel like its not working as well. its weird because its been working but idk what happened. Now its like i only get the bad side affects, rather than helping me focus. honestly im not sure if its making me worse, or not doing anything anymore..I find that im always cranky aswell, like its hard to stay in a good mood. This may not be because of the drug, but ive recently had a lot of trouble sleeping, havent gotten more than 4 hours any night this week.. should i ask my doctor to take me to 50mg? or wait it out?
2 Responses
189897 tn?1441126518
COMMUNITY LEADER
     Every thing that I have read says that sleep is a huge factor.  It can really screw up your day if you don't get enough sleep.  So that is something that you need to get under control before you start switching doses.
     Vyvanse should work 10 to 12 to 14 hours.  Its possible that it is causing you sleep problems.   One sign of overdosing is a medication lasting longer then it should.  And you are showing a few other symptoms of an overdose. It is possible that you actually need to lower your dose of Vyvanse.   Did you start out at 40?
    Also, don't take any citric acid products with your pill - like orange juice.  Do have a high protein breakfast (it will really help).
    Are you swallowing the pill or ?
    Overall, if you started out at 40mgs, I would try lowering the dose before upping the dose. Here is a method to titrate the dose down along with some other interesting info on it.  http://www.corepsych.com/vyvanse-add-adhd-water-titration-recipe/#axzz3MBX3STCn
   Hope this helps.  Please let me know if going to a lower (or higher) dose makes a difference.   Oh, I also have some good links on ways to get a good nights sleep if interested.  Best wishes.
Avatar universal
Hi! So I just had to come to google to see why my Vyvanse wasn't working for me anymore, and I saw your comment.. I have been on Vyvanse for maybe a year now and have found that my 70 mg dosage just isn't kicking in or working as well as it used to for me anymore?? So is this happening with you as well? Like it's still really hard for me to focus, and I really don't feel the effect of the medicine at all anymore. I wonder whats happening? :( And if anyone has any information on this? It would be greatly appreciated.
1 Comments
   Have you tried a high protein breakfast?
  As this video explains, the answer is not real easy because you have only given very general information.   But check out this link and others posted with it.
    https://www.youtube.com/watch?v=rmuCkCRFUQM&list=PL321-bGRTfd9xcGzJtPGu6neFvnLVo2LO&index=1
Have an Answer?
Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?